Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 27, 2008, 2:25 PM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2008, 2:25 PM EDT (18:25 UTC)
- Expired
- May 27, 2008, 3:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA
The radar
The Boston radar (KBOX), 70 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:28 PM EDT | NON-TSTM WND DMG | Littleton, MA | TREES AND WIRES DOWN ON GOLDSMITH STREET. |
| May 27, 2:32 PM EDT | TSTM WND DMG | Westford, MA | LARGE BRANCHES DOWN NEAR COLD SPRING ROAD. TRANSFORMER BLOWN DOWN. BRIEF POWER OUTAGES. |
| May 27, 2:37 PM EDT | TSTM WND DMG | Chelmsford, MA | TREE DOWN IN SOUTH CHELMSFORD. |
| May 27, 2:59 PM EDT | TSTM WND DMG | Reading, MA | TREES AND WIRES DOWN ON WEST STREET. |
| May 27, 3:13 PM EDT | TSTM WND DMG | Danvers, MA | LARGE LIMBS DOWN /6 INCH DIAMETER/ ON ARROWHEAD LANE AND HOBART AVENUE AND ELECTRONICS AVENUE. |
| May 27, 3:20 PM EDT | TSTM WND DMG | Saugus, MA | LARGE BRANCH DOWN ON WIRES AT PARK STREET AND LINCOLN AVENUE. |
| May 27, 3:21 PM EDT | TSTM WND DMG | Andover, MA | WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 271825
SVRBOX
MAC009-017-271915-
/O.NEW.KBOX.SV.W.0017.080527T1825Z-080527T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF LYNN...
NORTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF LOWELL...
* UNTIL 315 PM EDT
* AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AYER...OR 11 MILES EAST OF LEOMINSTER...AND MOVING EAST AT 31 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLETON BY 230 PM EDT...
WESTFORD BY 235 PM EDT...
CHELMSFORD AND CARLISLE BY 240 PM EDT...
LOWELL BY 245 PM EDT...
BILLERICA BY 250 PM EDT...
TEWKSBURY AND BURLINGTON BY 255 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4247 7156 4251 7153 4254 7155 4253 7160
4254 7163 4252 7164 4253 7165 4265 7165
4272 7090 4245 7090
TIME...MOT...LOC 1825Z 269DEG 27KT 4257 7152
$$
KJC2 follow-up statements
000
WWUS51 KBOX 271857
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
257 PM EDT TUE MAY 27 2008
MAC009-017-271915-
/O.CON.KBOX.SV.W.0017.000000T0000Z-080527T1915Z/
ESSEX MA-MIDDLESEX MA-
257 PM EDT TUE MAY 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHERN MIDDLESEX AND SOUTHWESTERN ESSEX COUNTIES...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BILLERICA...OR 8 MILES SOUTHEAST OF LOWELL...MOVING EAST
AT 31 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
READING AND STONEHAM BY 305 PM EDT...
LYNNFIELD...NORTH READING...WAKEFIELD AND MIDDLETON BY 310 PM
EDT...
PEABODY...DANVERS...LYNN AND 7 MILES SOUTH OF TOPSFIELD BY 315 PM
EDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4247 7156 4251 7153 4254 7155 4253 7160
4254 7163 4252 7164 4253 7165 4265 7165
4272 7090 4245 7090
TIME...MOT...LOC 1857Z 269DEG 27KT 4254 7118
$$
KJC000
WWUS51 KBOX 271913
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT TUE MAY 27 2008
MAC009-017-271923-
/O.EXP.KBOX.SV.W.0017.000000T0000Z-080527T1915Z/
ESSEX MA-MIDDLESEX MA-
313 PM EDT TUE MAY 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIDDLESEX AND
SOUTHWESTERN ESSEX COUNTIES WILL EXPIRE AT 315 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.
LAT...LON 4247 7156 4251 7153 4254 7155 4253 7160
4254 7163 4252 7164 4253 7165 4265 7165
4272 7090 4245 7090
TIME...MOT...LOC 1913Z 269DEG 27KT 4254 7102
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:35 PM EDT, 50 minutes earlier.
Area forecast discussion, May 27, 1:35 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
135 PM EDT TUE MAY 27 2008
.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON
PRODUCING SCATTERED STRONG THUNDERSTORMS. HIGH PRES WILL RETURN
LATER WED THROUGH FRI. A POTENT LOW PRES SYSTEM WILL PUSH OUT OF THE
GREAT LAKES REGION FRI NIGHT THEN MOVE ACROSS NEW ENGLAND THIS
WEEKEND. ANOTHER FRONT MAY PUSH ACROSS THE REGION MON.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
THUNDERSTORMS STARTING TO POP UP ACROSS SOUTHERN NEW ENGLAND AHEAD OF
A COLD FRONT SWEEPING SOUTHEAST. STORMS ARE DEVELOPING RAPIDLY IN THE
SUNSHINE WHICH DEVELOPED EARLIER THIS MORNING.
DEW POINTS HAVE SOARED INTO THE MID 60S...PROVIDING PLENTY OF FUEL.
MAIN RISK FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
MAVMOS GUIDANCE FOR TONIGHT AND WED.
SKY COVER A BLEND OF GFS/NAM ALG THRU THE 3 PRDS.
STRATUS AND POTENTIAL FOR DENSE FOG S COAST LATER THIS AFTN AND EVE.
COOLER INVERSION ALONG AND S OF PVD-PYM SHOULD LIMIT SVR POTENTIAL
BUT SMW TYPE OF ISSUANCES POSSIBLE CAPE COD BAY TO NARR BAY AND RI
COASTAL WATERS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WEDNESDAY NIGHT...HIGH PRES FORECAST TO REMAIN W OF THE REGION...BUT
EXPECT WINDS TO DIMINISH WITH WEAK PRESSURE GRADIENT. WITH LOW
DEW POINTS AND NEARLY CLEAR SKIES...STILL EXPECT TO SEE EXCELLENT
RADIATIONAL COOLING IN PLACE. MIGHT SEE PATCHY FROST ACROSS NW MA/SW
NH. STILL LOOKING FOR A POSSIBLE FROST ADVISORY FOR THESE AREAS.
ALSO...RECORD LOW FOR 5/29 AT KBDL IS 37 DEGREES SET IN 1962. COULD
BE CLOSE IF WINDS DIMINISH AND SKIES ARE CLEAR.
THURSDAY...AS HIGH RIDGE AXIS SHIFTS S OF NEW ENGLAND...EXPECT WARM
AIR ADVECTION TO BRING MILDER TEMPS. MODELS ALSO BRING A DRY COOL
FRONT OUT OF NORTHERN NEW ENGLAND LATE IN THE DAY...ONLY EXPECT A
WIND SHIFT BY NIGHTFALL. OTHERWISE...WILL BE A PLEASANT...SUNNY DAY
WITH HIGHS MAINLY IN THE 70S...THOUGH A BIT COOLER ON THE S COAST.
THURSDAY NIGHT...WEAK FRONT STALLS S OF NEW ENGLAND...THEN TENDS TO
WASH OUT...SO EXPECT MOSTLY CLEAR SKIES WITH MILDER OVERNIGHT
LOWS...MOSTLY IN THE 40S EXCEPT AROUND 50 ON THE CAPE AND ISLANDS.
FRIDAY...WITH LIGHT SURFACE FLOW BETWEEN SYSTEMS...EXPECT ANOTHER
MOSTLY SUNNY DAY WITH COOLING SEA BREEZES ALONG THE COAST.
FRIDAY NIGHT THROUGH MONDAY...MEDIUM RANGE MODELS STARTING TO SHOW
SHOW A DEVELOPING BROAD UPPER LEVEL TROUGH OVER THE EASTERN
SEABOARD...WHILE A POTENT SHORT WAVE MOVES ALONG THROUGH THE GREAT
LAKES. THIS REFLECTS TO A VIGOROUS SURFACE LOW THAT WILL SLOWLY BUT
STEADILY MOVE INTO NEW ENGLAND FOR THE WEEKEND. MODELS HAVE BEEN
PRETTY CONSISTENT IN BRINGING THIS SYSTEM ACROSS THE REGION THROUGH
THIS WEEKEND. PRETTY GOOD MOISTURE CONVERGENCE CONTINUES WITH THIS
SYSTEM...AND COULD BRING SOME APPRECIABLE RAINFALL. CONTINUE TO
CARRY CHANCE SHOWERS THROUGH THE WEEKEND.
QUESTION AT THIS POINT WILL BE WHETHER THIS LOW CONTINUES TO MOVE TO
THE GULF OF MAINE NEXT MONDAY OR SLOWS DOWN. SOME MODEL SPREAD ON
THIS ASPECT. HOWEVER...EVEN IF IT DOES MOVE OFF...APPEARS ANOTHER
SHORT WAVE WILL ROTATE ACROSS THE REGION SOMETIME MONDAY TO BRING
ANOTHER CHANCE OF SHOWERS...SO CONTINUED WITH CHANCE POPS IN THE
ZONES AND GRIDS THROUGH MONDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MVFR WITH LOCAL IFR IN NUMEROUS THUNDERSTORMS THROUGH 23Z ALONG
AND NW KBOS-KPVD CORRIDOR. W/NW GUSTS TO 50KTS AND NICKEL SIZED HAIL
EXPECTED IN STRONGER STORMS. LINE MOVES THROUGH KBDL/KBAF 18Z...
KORH 19Z...KBOS 20Z AND KPVD 21Z. STORMS WILL LAST UP TO ONE HOUR.
LIFR AT KHYA/KACK/KFMH DUE TO PERSISTENT SW FLOW. EXPECT SOME EROSION
PER SATELLITE 18Z-20Z OR SO...BEFORE RETURN TO IFR/LIFR AHEAD OF
FRONT. CAPE TERMINALS WILL NOT IMPROVE TO VFR UNTIL 04Z-06Z WHEN N/NE
FLOW BECOMES ESTABLISHED.
N/NE WINDS MAY GUST TO 20KT WED MORNING AT ALL TERMINALS BEFORE
DIMINISHING IN AFTERNOON. LOCAL SEA BREEZES LIKELY AFTER 18Z.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY NIGHT THROUGH FRIDAY...VFR.
FRIDAY NIGHT...VFR TO START...THEN MVFR IN CEILINGS AND SCATTERED
SHOWERS FROM W-E AFTER MIDNIGHT.
SATURDAY...MVFR CONDITIONS...LOCAL IFR POSSIBLE IN SHOWERS...
CEILINGS AND PATCHY FOG.
&&
.MARINE...
SCA MOST WATERS TODAY INTO TONIGHT FOR WIND GUSTS AND OR SEAS. COULD
SEE NR LOW GALE NNW GUSTS IN POST CFP CAA VCNTY BID BUZZ BAY NR 05Z
TONIGHT.
WED...SCA SEAS AND WINDS SLOWLY SUBSIDE SO THAT WE SHOULD BE ABLE TO
DISPENSE WITH HEADLINES...NO LATER THAN 2PM WED...IF NOT AT
DAYBREAK.
OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY...
WED NIGHT AND THU...SW WINDS WILL CONTINUE WITH SEAS UP TO 4 FT.
THU NIGHT AND FRI...SW WINDS WILL SHIFT TO W DURING FRIDAY. SEAS
COULD INCREASE TO 5 FT ON THE SOUTHERN OUTER WATERS DUE TO CONTINUED
FETCH.
FRI NIGHT AND SAT...W WINDS WILL SHIFT BACK TO SW. MAY SEE GUSTS TO
25 KT DURING SAT. SEAS MAY ALSO BE CLOSE TO 5 FT ON THE OUTER WATERS.
&&
.EQUIPMENT...
KBOX RADAR IS OPERATIONAL...BUT HAS BEEN HAVING INTERMITTENT
PROBLEMS. PARTS HAVE BEEN ORDERED...BUT REPAIRS NOT EXPECTED UNTIL
WEDNESDAY AT THE EARLIEST.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ232>235-
237-250-254-255.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ230.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ231.
&&
SYNOPSIS...DRAG/EVT
NEAR TERM...BELK
SHORT TERM...DRAG
LONG TERM...EVT
AVIATION...NOCERA/JWD
MARINE...DRAG/EVT
EQUIPMENT...BELKHazardous weather outlook, May 27, 5:24 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 524 AM EDT TUE MAY 27 2008 ANZ234>237-MAZ020>024-RIZ003>008-280930- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 524 AM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GUSTY WEST NORTHWEST WINDS TO 35 KNOTS MAY OCCUR ALONG PARTS OF COASTAL SOUTHEAST NEW ENGLAND VERY LATE THIS AFTERNOON OR EVENING IN ASSOCIATION WITH A COLD FRONTAL PASSAGE AND ANY THUNDERSTORMS THAT MAY ACCOMPANY THE FRONT. THUNDERSTORMS CARRY THE RISK OF LIGHTNING STRIKES. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS FOR OCEAN EXPOSED COASTAL RHODE ISLAND AND A PORTION OF SOUTH COASTAL MASSACHUSETTS WEST OF BUZZARDS BAY FOR THIS AFTERNOON. THERE IS ALSO A HIGH RISK OF DANGEROUS RIP CURRENTS ON THE SOUTH EXPOSED COAST OF BLOCK ISLAND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE MAY BE A RESIDUAL MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE SOUTH FACING COASTS OF MASSACHUSETTS AND RHODE ISLAND WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. ANZ231>233-250-254-255-280930- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 524 AM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING AND AGAIN THIS EVENING IN COASTAL SOUTHEAST NEW ENGLAND. DENSE FOG MAY HAMPER MARINE TRAVEL LATE THIS AFTERNOON OR EVENING... AND POSE A GREATER RISK FOR MARINERS IN SOUTH COASTAL WATERS SOUTH OF NEW ENGLAND WHERE SEAS WILL BE STILL AT LEAST 5 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ230-CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001-002-280930- BOSTON HARBOR-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 524 AM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF DAMAGING WINDS ASSOCIATED WITH STRONG THUNDERSTORMS BETWEEN 2 PM AND 6 PM MOVING THROUGH PARTS OF SOUTH CENTRAL NEW HAMPSHIRE...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND MOST OF MASSACHUSETTS EXCEPT THE FAR SOUTHEAST. HAIL MAY ACCOMPANY A FEW STORMS AND WITH AS WITH ANY THUNDERSTORMS THERE WILL BE THE POTENTIAL FOR LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED FROST IS POSSIBLE ACROSS INTERIOR NORTHWESTERN MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 27, 12:20 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1220 PM EDT TUE MAY 27 2008 MAZ002-008-009-271715- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1220 PM EDT TUE MAY 27 2008 AT 1218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 28 MILES WEST OF MIDDLEFIELD...OR ABOUT 5 MILES SOUTH OF CHATHAM...MOVING EAST AT 26 MPH. THE THUNDERSTORM WILL BE NEAR...MIDDLEFIELD AND 6 MILES NORTHWEST OF CHESTER BY 120 PM EDT. KJC
Special weather statement, May 27, 1:31 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 131 PM EDT TUE MAY 27 2008 MAZ003-004-271800- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 131 PM EDT TUE MAY 27 2008 AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES NORTHWEST OF ATHOL...OR ABOUT 17 MILES EAST OF GREENFIELD...MOVING EAST AT 34 MPH. THIS THUNDERSTORM WILL BE NEAR...PHILLIPSTON AND ROYALSTON BY 140 PM EDT...GARDNER AND TEMPLETON BY 150 PM EDT...ASHBURNHAM AND WESTMINSTER BY 200 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
Local storm report, May 27, 2:00 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST WESTFIELD 42.14N 72.76W
05/27/2008 E0 MPH HAMPDEN MA BROADCAST MEDIA
WIND GUSTS TO 60 MPH PER MEDIA FORECASTER
&&
WSIMPSONSpecial weather statement, May 27, 2:04 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 204 PM EDT TUE MAY 27 2008 MAZ003>005-010-026-271830- CENTRAL MIDDLESEX COUNTY MA-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA- 204 PM EDT TUE MAY 27 2008 AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND DAMAGING WINDS 3 MILES SOUTHEAST OF GARDNER...OR ABOUT 7 MILES WEST OF FITCHBURG... MOVING EAST AT 31 MPH. THIS THUNDERSTORM WILL BE NEAR...WESTMINSTER AND FITCHBURG BY 210 PM EDT...LEOMINSTER AND LUNENBURG BY 220 PM EDT...SHIRLEY AND AYER BY 230 PM EDT. OTHER THUNDERSTORMS ARE IN THE AREA. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:04 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| May 27, 1:57 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 48 min |
| May 27, 2:10 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 50 min |
| May 27, 2:46 PM EDT | Special Marine Warning | BOX | 119 min | |
| May 27, 4:05 PM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| May 27, 4:55 PM EDT | Special Marine Warning | BOX | 50 min | |
| May 27, 5:58 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk, Worcester | 3 hr |
| May 27, 6:05 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 25 min |
| May 27, 6:11 PM EDT | Special Marine Warning | BOX | 27 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.